Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 16, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 26, 2008, 9:10 AM CDT for Crawford County, Vilas County, Wisconsin. It took effect at Apr 26, 2008, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 9:10 AM CDT (14:10 UTC)
- In effect from
- Apr 26, 2008, 1:00 PM CDT
- Expired
- Apr 26, 2008, 5:59 PM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties Crawford County, WI, Vilas County, WI
The radar
The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Soldiers Grove (SOGW3).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 261410 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 910 AM CDT SAT APR 26 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .RAINFALL OVER THE PAST SEVERAL DAYS HAS CAUSED RISES ALONG THE KICKAPOO RIVER. ALTHOUGH THE RIVER AT SOLDIERS GROVE SHOULD NOT RISE MUCH HIGHER FROM THE CURRENT STAGE...IT IS EXPECTED TO HOVER AROUND FLOOD STAGE FOR THE NEXT DAY OR TWO. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC023-125-270010- /O.NEW.KARX.FL.W.0016.080426T1800Z-080429T0300Z/ /SOGW3.1.ER.080426T1800Z.080428T0600Z.080428T1500Z.NO/ 910 AM CDT SAT APR 26 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 6 AM SATURDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND CONTINUE TO CREST NEAR 13.0 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * AT 13.0 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. $$ BROOKS
3 follow-up statements
000 WGUS83 KARX 262245 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 545 PM CDT SAT APR 26 2008 ...THE FLOOD WARNING CONTINUES FOR... KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC023-125-270045- /O.CON.KARX.FL.W.0016.000000T0000Z-080429T0300Z/ /SOGW3.1.ER.080427T0000Z.080428T0600Z.080428T1500Z.NO/ 545 PM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * FROM THIS EVENING UNTIL MONDAY EVENING. * AT 12PM SATURDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO SLOWLY FALL THIS EVENING AND CONTINUE TO FALL TO NEAR 12.0 FEET BY MONDAY JUST AFTER MIDNIGHT. $$
000 WGUS83 KARX 262250 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 550 PM CDT SAT APR 26 2008 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR... KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON COUNTIES .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC023-125-270050- /O.CON.KARX.FL.W.0016.000000T0000Z-080429T0300Z/ /SOGW3.1.ER.080427T0000Z.080428T0600Z.080428T1500Z.NO/ 550 PM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * FROM THIS EVENING UNTIL MONDAY EVENING. * AT 12PM SATURDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO SLOWLY FALL THIS EVENING AND CONTINUE TO FALL TO NEAR 12.0 FEET BY MONDAY JUST AFTER MIDNIGHT. $$
000 WGUS83 KARX 262259 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 559 PM CDT SAT APR 26 2008 ...THE FLOOD WARNING IS CANCELLED FOR... KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC023-125-262329- /O.CAN.KARX.FL.W.0016.000000T0000Z-080429T0300Z/ /SOGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 559 PM CDT SAT APR 26 2008 THE FLOOD WARNING IS CANCELLED FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * AT 12PM SATURDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 13.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 26, 3:00 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 26, 3:00 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 AM CDT SAT APR 26 2008 .SHORT TERM...THROUGH MONDAY NIGHT PRIMARY FORECAST CONCERNS WERE ASSOCIATED WITH EFFECTS OF SEVERAL SHORT WAVES TO IMPACT THE UPPER MISSISSIPPI VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. STRONG LOW PRESSURE SITUATED OVER NORTHERN WI EARLY THIS MORNING. LARGE EXPANSE OF CLOUDS WRAPPING AROUND THE LOW...WITH THE FORECAST AREA FIRMLY ESTABLISHED IN CYCLONIC FLOW. SURFACE OBSERVATIONS INDICATED LIGHT SNOW ACROSS PARTS OF OUR SOUTHEAST MN ZONES IN ASSOCIATION WITH DEFORMATION ZONE. WATER VAPOR IMAGERY SHOWED MID LEVEL CIRCULATION NEAR KDLH...WHILE NEXT SHORT WAVE TO AFFECT THE FORECAST AREA DROPPING SOUTHWARD NEAR MONTANA/SASKATCHEWAN BORDER. 26.00Z NCEP AND EUROPEAN DETERMINISTIC MODELS WERE IN GOOD AGREEMENT ON OVERALL SYNOPTIC SCALE FEATURES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WAS CORROBORATED WELL BY 25.21Z SREF 500MB AND SURFACE PATTERN. THEREFORE...FORECAST CONFIDENCE WAS HIGH THAT SENSIBLE WEATHER IN THIS TIME FRAME SUPPORTS COLDER THAN AVERAGE TEMPERATURES. NO SIGNIFICANT PRECIPITATION ANTICIPATED... BUT DUE TO COLD AIR...THERE IS THE POTENTIAL FOR SOME LIGHT SNOW. TODAY...SURFACE AND UPPER LEVEL WAVE ADVANCES INTO SOUTHERN ONTARIO. LARGE SWIRL OF CLOUDS ANTICIPATED TO LIFT NORTHWARD WITH SYSTEM...WITH DEEP SUBSIDENCE FOLLOWING IN ITS WAKE. PROXIMITY OF NORTHERN SECTIONS OF THE FORECAST AREA TO DEFORMATION ZONE SUGGESTS A FEW LIGHT RAIN OR SNOW SHOWERS SHOULD OCCUR IN THESE LOCATIONS PER DETERMINISTIC AND PROBABILISTIC DATA SUITE. PRESSURE GRADIENT AROUND SURFACE LOW...ALONG WITH STEEP LOW LEVEL LAPSE RATES OF 8-9C/KM...SUPPORT BRISK WESTERLY WINDS TODAY. BUFKIT SOUNDINGS INDICATED GUSTS OF AROUND 40 MPH...WHICH FAVOR WIND PRONE SECTIONS OF SOUTHEAST MN...NORTHEAST IOWA AND RIDGETOPS OF SOUTHWEST WI. TONIGHT...Q-G CONVERGENCE IN RESPONSE TO APPROACH OF AN UPPER LEVEL WAVE TRANSITING THE PLAINS SUPPORTS CHANCE OF LIGHT PRECIPITATION IN THE FORM OF LIGHT RAIN OR SNOW SHOWERS ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST WI. BASED ON DETERMINISTIC AND SREF MODEL DATA...OPTED TO TRIM NORTHWARD EXTENT OF PRECIPITATION CHANCE. SUNDAY INTO MONDAY...PRECIPITATION CHANCES STILL VIABLE IN THIS TIME FRAME...AS CONSISTENT Q-G CONVERGENCE FORCING SIGNAL MANIFESTED BY SHORT WAVE ENERGY DROPPING THROUGH MID LEVEL TROUGH. PER CURRENT DATA BASE...PRECIPITATION TYPE COULD BE LIGHT SNOW...WHICH WAS SUPPORTED BY BUFKIT SOUNDINGS UTILIZING TOP-DOWN APPROACH. AS POINTED OUT BY ARX FRIDAY DAY SHIFT...WARMING SOIL TEMPERATURES SHOULD PRECLUDE MUCH IF ANY SNOW ACCUMULATION. .LONG TERM...TUESDAY THROUGH FRIDAY PRIMARY FORECAST CONCERN WAS WITH WHETHER THERE COULD BE ANOTHER RAINFALL EVENT DURING THE LATTER PART OF THE WEEK. DETERMINISTIC AND PROBABILISTIC DATA HAVE SUPPORTED A SIGNAL SUGGESTING A CLOSED MID LEVEL CIRCULATION SHOULD MOVE ACROSS THE MIDWEST. FORECAST CONFIDENCE LOWERS DUE TO MODEL VARIABILITY IN DETAILS OF EVOLUTION AND THUS PROGRESSION/TIMING OF THIS SYSTEM. UNTIL BETTER MODEL CONSENSUS CAN BE GAINED...NO CHANGES WERE MADE TO THE EXTENDED OUTLOOK. && .AVIATION... STRONG AND NEARLY VERTICALLY STACKED SFC/UPPER LEVEL LOW JUST NORTH OF THE AREA EARLY THIS MORNING WILL CONTINUE TO LIFT NORTHEAST TODAY/TONIGHT. BROAD CIRCULATION AND WRAP AROUND MOISTURE COVERED MUCH OF THE UPPER MIDWEST...WITH MVFR CIGS/VFR VSBYS SOUTH/EAST OF THE MID LEVEL LOW. SNOW AND IFR CIGS/VSBYS COMMON OVER MUCH OF MN...NEAR AND WEST/NORTH OF THE MID LEVEL LOW. AS THE MID LEVEL LOW LIFTS TOWARD LK SUPERIOR THIS MORNING...SOME OF THE SNOW AND LOWER CIGS/VSBYS TO CLIP THE AREA...LIKELY IMPACTING KRST BUT NOT KLSE. AS THE LOW MOVES FURTHER NORTH THIS AFTERNOON...CIGS SHOULD GRADUALLY RISE INTO VFR RANGE AS DRIER AIR IS ENTRAINED FROM THE WEST/ SOUTHWEST. STRONGER LOWER/MID LEVEL SUBSIDENCE SPREADS ACROSS THE AREA THIS AFTERNOON/EVENING IN THE WAKE OF THE LOW...HOWEVER AREA REMAINS UNDER DEEP CYCLONIC FLOW THRU THIS EVENING. AS THE CIRCULATION LIFTS NORTHEAST TODAY...APPEARS BULK OF THE MOISTURE CARRIED WITH IT AND STRATUS DECK WILL BREAK UP/ADVECT NORTHEAST OF THE TAF SITES THIS AFTERNOON. VFR CONDITIONS EXPECTED TONIGHT AS HIGH PRESSURE NOSES INTO THE AREA. WINDS TO REMAIN BRISK TODAY... DIMINISHING THIS EVENING AS THE GRADIENT RELAXES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...THOMPSON AVIATION..........RRS
Hazardous weather outlook, Apr 26, 5:32 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 532 AM CDT SAT APR 26 2008 IAZ011-030-WIZ054-061-271100- ALLAMAKEE-CLAYTON-CRAWFORD-GRANT- 532 AM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MINOR TO MAJOR FLOODING ALONG THE UPPER IOWA...TURKEY...AND KICKAPOO RIVERS WILL CONTINUE TO POSE A THREAT TODAY AND TONIGHT. MINOR FLOODING ALONG THE MISSISSIPPI RIVER BELOW PRAIRIE DU CHIEN AND MCGREGOR WILL CONTINUE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVERS WILL RUN HIGH THROUGH SUNDAY AND INTO MONDAY AS RUN-OFF FROM THE RECENT HEAVY RAINS CONTINUES. SOME FLOODING IS EXPECTED TO CONTINUE ALONG THE LOWER REACHES OF THE TURKEY AND KICKAPOO RIVERS...AND THE MISSISSIPPI RIVER BELOW PRAIRIE DU CHIEN AND MCGREGOR. THE NEXT CHANCE OF THUNDERSTORMS IS WEDNESDAY NIGHT INTO FRIDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-055-271100- ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED- RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 532 AM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE OF THUNDERSTORMS IS THURSDAY INTO FRIDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.